Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 69, NWS New York, NY
NWS New York, NY issued this small craft advisory at Aug 10, 2012, 3:55 AM EDT. It took effect at Aug 10, 2012, 6:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2012, 3:55 AM EDT (07:55 UTC)
- In effect from
- Aug 10, 2012, 6:00 PM EDT
- Expired
- Aug 11, 2012, 10:15 AM EDT
- In force
- 16 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
887
WHUS71 KOKX 100755
MWWOKX
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
355 AM EDT FRI AUG 10 2012
...INCREASING SOUTHERLY WINDS AND BUILDING SEAS...
ANZ350-353-355-101600-
/O.NEW.KOKX.SC.Y.0069.120810T2200Z-120811T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
355 AM EDT FRI AUG 10 2012
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EDT SATURDAY...
THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT
SATURDAY.
* LOCATION...THE OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT
NY OUT 20 NM.
* WINDS...SOUTH AROUND 15 KT WITH GUSTS UP TO 25 KT.
* SEAS...3 TO 7 FEET...HIGHEST EAST OF FIRE ISLAND INLET.
* TIMING...STRONGEST WINDS OCCUR TONIGHT...WITH HIGHEST SEAS ON
SATURDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.
&&
$$5 follow-up statements
478 WHUS71 KOKX 101621 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1221 PM EDT FRI AUG 10 2012 ...INCREASING SOUTHERLY WINDS AND BUILDING SEAS... ANZ350-353-355-110000- /O.CON.KOKX.SC.Y.0069.120810T2200Z-120811T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1221 PM EDT FRI AUG 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT SATURDAY... * LOCATION...THE OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...SOUTH 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. * TIMING...STRONGEST WINDS OCCUR TONIGHT...WITH HIGHEST SEAS ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
440 WHUS71 KOKX 101917 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 317 PM EDT FRI AUG 10 2012 ...INCREASING SOUTHERLY WINDS AND BUILDING SEAS... ANZ350-353-355-110400- /O.EXT.KOKX.SC.Y.0069.120810T2200Z-120812T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 317 PM EDT FRI AUG 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY... * LOCATION...THE OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. * TIMING...STRONGEST WINDS OCCUR TONIGHT...WITH HIGHEST SEAS SATURDAY THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
287 WHUS71 KOKX 110354 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1154 PM EDT FRI AUG 10 2012 ...INCREASING SOUTHERLY WINDS AND BUILDING SEAS... ANZ350-353-355-111000- /O.CON.KOKX.SC.Y.0069.000000T0000Z-120812T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1154 PM EDT FRI AUG 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... * LOCATION...THE OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. * TIMING...STRONGEST WINDS OCCUR TONIGHT...WITH HIGHEST SEAS SATURDAY THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
251 WHUS71 KOKX 110932 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 532 AM EDT SAT AUG 11 2012 ...INCREASING SOUTHERLY WINDS AND BUILDING SEAS... ANZ350-353-355-112030- /O.CON.KOKX.SC.Y.0069.000000T0000Z-120812T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 532 AM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... * LOCATION...THE OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
723 WHUS71 KOKX 111415 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1015 AM EDT SAT AUG 11 2012 ...ROUGH SEAS ON THE OCEAN WATERS... ANZ350-353-355-112200- /O.CAN.KOKX.SC.Y.0069.000000T0000Z-120812T1000Z/ /O.NEW.KOKX.SW.Y.0026.120811T1415Z-120812T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1015 AM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY. * LOCATION...THE OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * SEAS...4 TO 7 FEET. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 10, 3:54 AM EDT, 1 minute earlier.
Area forecast discussion, Aug 10, 3:54 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
354 AM EDT FRI AUG 10 2012
.SYNOPSIS...
A WARM FRONT APPROACHES TODAY AND MOVES NORTH TONIGHT. A COLD FRONT
THEN APPROACHES SATURDAY. THE COLD FRONT MOVES EAST OF THE AREA
SATURDAY NIGHT INTO EARLY SUNDAY. HIGH PRESSURE BUILDS IN SUNDAY
AFTERNOON INTO THE BEGINNING OF NEXT WEEK. ANOTHER LOW PRESSURE
SYSTEM IMPACTS THE REGION TUESDAY AND WEDNESDAY. HIGH PRESSURE
BUILDS WEDNESDAY NIGHT AND THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MODELS IN REASONABLE AGREEMENT ON OVERALL FEATURES THAT WILL IMPACT
OUR AREA AND THE NORTHEAST.
UPPER LOW MOVES ACROSS THE GREAT LAKES REGION TODAY...STEERING SFC
LOW SLOWLY NORTHWARD ACROSS ERN PORTIONS OF THE GREAT LAKES REGION.
A WARM FRONT APPROACHES THE AREA TODAY AHEAD OF THIS SYSTEM AS THE
COLD FRONT SLOWLY APPROACHES AS WELL...OCCLUDING TO OUR W WITH
TRIPLE POINT LOW DEVELOPING IN EASTERN PA LATE.
FORCING/DEEP LAYER MOISTURE INCREASES THROUGH THE DAY. WEAK
VORTICITY ADVECTION AND THE APPROACH OF THE SFC FRONTAL BOUNDARIES
WILL RESULT IN HIGHER COVERAGE OF SHOWERS AND
THUNDERSTORMS...ESPECIALLY BY AFTERNOON.
SHEAR AND MID LAYER LAPSE RATES RATHER WEAK...WITH MODERATE
INSTABILITY IN PLACE PER MUCAPES OVER 1000 J/KG. HOWEVER...UPPER
SUPPORT/LIFT AND ADEQUATE WINDS ALOFT TO OUR WEST COULD TRIGGER
AND SUPPORT STRONG TO SEVERE STORMS UPSTREAM...WITH AN EASTWARD
PROGRESSION TOWARD CWA. SOME OF THESE STORMS WILL PRODUCE GUSTY
WINDS...SMALL HAIL. AN ISOLATED TORNADO THREAT DOES EXIST WITH LOW
LEVEL WIND PROFILES SE TO SW UP THE COLUMN.
HOWEVER...HEAVY DOWNPOURS AND POSSIBLE TRAINING OF CELLS THE MAIN
THREAT.
CLOUDS AND CONVECTION WILL PREVENT TEMPS FROM RISING MUCH...WITH
HIGHS PROBABLY FALLING JUST SHORT OF SEASONAL NORMS. MODEL
STATISTICAL GUIDANCE WITHIN A DEGREE OR TWO...AND USED A BLEND.
THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE SOUTHERN
SHORES OF LONG ISLAND IN THE AFTERNOON AND EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
AGAIN MODELS IN GENERAL AGREEMENT WITH REGARD TO MAIN
FEATURES...BOTH ALOFT AND AT THE SURFACE. CLOSED UPPER LOW SLOWLY
MOVES NORTHWARD AS ENERGY MOVING INTO PACIFIC NW FLATTENS RIDGE OVER
NRN ROCKIES/UPPER MID WEST. AT THE SFC...WARM FRONT MOVES THROUGH
SOMETIME TONIGHT...WITH AREA IN THE WARM SECTOR SATURDAY. THE COLD
OR OCCLUDED FRONT THEN MOVES SLOWLY EASTWARD...APPROACHING WESTERN
SECTIONS DURING THE DAY SATURDAY.
ABUNDANT MOISTURE UP THE COLUMN NOTED...WITH GOOD COVERAGE OF
SHOWERS AND POSSIBLE THUNDERSTORMS TONIGHT. THIS ACTIVITY WILL BE
MAINLY CONFINED TO EASTERN SECTIONS OF THE CWA SATURDAY AHEAD OF THE
FRONT WHERE GREATEST MOISTURE FEED AND ASSOCIATED LIFT EXISTS. WILL
THUS LAYER POPS ACCORDINGLY FROM WEST TO EAST.
PLENTY OF CLOUD COVER EXPECTED. INSTABILITY PARAMETERS NOT ALL THAT
IMPRESSIVE SATURDAY...AND MAINLY EXPECT SHOWERS AND EMBEDDED
THUNDERSTORMS...IF ENOUGH LIFT ABOVE THE FREEZING LEVEL CAN OCCUR.
CANNOT RULE OUT A STORM OR TWO BECOMING STRONG SATURDAY...BUT AGAIN
HEAVY RAIN THE MAIN THREAT.
TEMPS WILL BE QUITE WARM TONIGHT DUE TO SOUTHERLY FLOW...EXTENT OF
CLOUD COVER. PATCHY FOG LIKELY. MOS IS CLOSE TONIGHT...AND
FOLLOWED.
TOOK A BLEND OF COOLER NAM NUMBERS AND WARMER MAV NUMBERS ON
SATURDAY. MY INITIAL THOUGHT IS COOLER DUE TO CLOUDS AND SOUTH
FLOW...BUT ANY BREAKS IN THE CLOUD COVER COULD BOOST TEMPS QUICKLY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
UPPER TROUGH AND CLOSED LOW...NEARLY CUT OFF...AT THE START OF THE
PERIOD WILL BE SLOW TO MOVE EAST THROUGH SUNDAY MORNING. THE UPPER
TROUGH SLOWLY WEAKENS AND LIFTS NORTH LATE SATURDAY NIGHT INTO
SUNDAY AS THE NEXT SHORTWAVE IN CENTRAL CANADA KICKS OUT THE DOWN
STREAM TROUGH. AT THE SURFACE THE LOW REMAINS IN THE EASTERN GREAT
LAKES AND SLOWLY FILLS. THE COLD FRONT WILL MOVE INTO THE REGION AND
MORE OR LESS WASH OUT RATHER THEN MOVE THROUGH DURING SUNDAY. WITH
THE SLOWER PROGRESSION OF THE SYSTEM WILL KEEP POPS IN THE AREA INTO
SUNDAY MORNING. IN THE SHORT TERM...THROUGH SUNDAY...MODELS ARE IN
GOOD AGREEMENT WITH THIS SLOWER PROGRESSION.
FOR SATURDAY NIGHT USED A BLEND OF THE GUIDANCE AS NUMBERS WERE
FAIRLY CLOSE. AND FOR SUNDAY WITH CLOUDS AND SHOWERS STILL IN THE
AREA LEANED TOWARD THE COOLER MAV GUIDANCE.
LONGWAVE UPPER TROUGH REMAINS ACROSS EASTERN CANADA AND INTO THE
NORTHEASTERN STATES SUNDAY NIGHT THROUGH THURSDAY WITH SOME
DEEPENING TUESDAY INTO EARLY WEDNESDAY AS NEXT SHORTWAVE ROTATES
THROUGH. SURFACE SYSTEM...COLD FRONT...WILL BE WEAK. SURFACE HEATING
DURING TUESDAY WILL DESTABILIZE THE ATMOSPHERE AND WILL SEE
SCATTERED SHOWERS AND THUNDERSTORMS DURING THE DAY. WITH THE LOSS OF
HEATING AND A MID LEVEL CAP DEVELOPING LATE IN THE DAY INTO TUESDAY
EVENING WILL BE TOUGH FOR CONVECTION AND WILL GO WITH JUST SHOWERS.
WEAK HIGH PRESSURE BUILDS BACK IN LATER WEDNESDAY INTO THURSDAY.
FOR TEMPERATURES MONDAY THROUGH THURSDAY USED A BLEND OF THE CURRENT
FORECAST AND GFS GUIDANCE...WHICH MAINTAINS CONSISTENCY.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
LOW PRESSURE AND WARM FRONT SLOWLY APPROACH ON FRIDAY. THE WARM
FRONT SLOWLY MOVES IN LATE FRIDAY NIGHT INTO SATURDAY.
CONDITIONS VARY BETWEEN MVFR TO VFR BUT WITH A S FLOW OF GENERALLY
5-10 KT...EXPECT CONDITIONS TO LOWER TO MVFR/IFR AND LOCALLY SUB-
IFR. LOW CONFIDENCE WITH THIS BECAUSE OF TIMING OF INITIAL
LOWERING CONDITIONS AND VARIATION BETWEEN SCT AND BKN COVERAGE
WITH STRATUS. THE LOW STRATUS COULD LAST LONGER THAN FORECAST AS
WELL...DEPENDING ON HOW MUCH THEY SCATTER FRIDAY MORNING.
REST OF THE FORECAST HAS GENERALLY VFR CONDITIONS FROM LATE
MORNING THROUGH THE AFTERNOON AND THEN MVFR FOR VSBYS FRIDAY NIGHT
INTO SATURDAY. LOCALLY LOWER CONDITIONS EXPECTED IN SHRA/TSRA
ACTIVITY WHICH COULD BE LOWER THAN FORECAST. WINDS ARE SSE
BECOMING SE...MOSTLY 5-10 KT AND IN 10-15 KT RANGE FOR CITY
TERMINALS...GUSTING BETWEEN 15-20 KT. WINDS LIGHTEN AND VEER S
FRIDAY NIGHT.
CONCERNING SHRA/TSRA POTENTIAL...USED PROB30 TO CONVEY POINT
FORECASTS FOR TSRA WHICH SEEM TO INCREASE SUBSTANTIALLY IN
COVERAGE BY THE AFTERNOON HOURS INTO EVENING. HOWEVER...THERE IS
ALSO IMPLIED FOR SOME LULLS IN SHRA/TSRA ACTIVITY AND THIS IS
WHERE LOW CLOUDS AND ESPECIALLY FOG MAY BECOME MORE OF A FACTOR.
AMENDMENTS LIKELY TO FURTHER REFINE TIMING OF THESE CONDITIONS.
OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
.LATE FRI NIGHT-SAT...PERIODS OF MVFR TO IFR IN SCATTERED HEAVY
SHOWERS AND TSTMS. LOW CLOUDS AND FOG ALSO POSSIBLE OUTSIDE OF ANY
STORMS AT NIGHT.
.SUN-TUE...VFR.
&&
.MARINE...
SOUTH TO SOUTHEAST FLOW INCREASES TODAY AHEAD OF A WARM FRONT. THE
WARM FRONT LIFTS TO THE NORTH OF THE WATERS TONIGHT...AND CONTINUED
SOUTH FLOW IS EXPECTED SATURDAY AHEAD OF A COLD FRONT.
ACROSS THE OCEAN WATERS...WINDS MAY INCREASE CLOSE TO SMALL CRAFT
CRITERIA LATE THIS AFTERNOON INTO TONIGHT. SEAS ARE EXPECTED TO
BUILD CLOSE TO 5 FT AS WELL. THIS SUPPORTED BY LATEST WAVE WATCH III
GUIDANCE. WILL THUS ISSUE SCA FOR TONIGHT AND CONTINUE IT THROUGH
THE DAY SATURDAY PER COLLAB WITH SURROUNDING OFFICES.
WINDS DIMINISH SOMEWHAT LATER TONIGHT AND SATURDAY. HOWEVER...SEAS
MAY BE SLOW TO SUBSIDE BELOW 5 FT ACROSS THE OCEAN WATERS.
FOR THE WATERS SURROUNDING LONG ISLAND...DO EXPECT SUB SCA
CONDITIONS THROUGH SATURDAY.
SOUTHERLY FLOW AHEAD OF AN APPROACHING COLD FRONT CONTINUES ACROSS
THE FORECAST WATERS SATURDAY NIGHT. WINDS AND GUSTS WILL LIKELY BE
BELOW SMALL CRAFT ADVISORY LEVELS. HOWEVER SEAS ON THE OCEAN WATERS
WILL STILL BE RUNNING ABOVE 5 FT...AND WITH LIGHT SOUTH TO SOUTHWEST
WINDS INTO SUNDAY SEAS WILL BE SLOW TO SUBSIDE...AND MAY LINGER INTO
SUNDAY EVENING.
WINDS AND SEAS WILL THEN REMAIN BELOW SMALL CRAFT LEVELS MONDAY AND
TUESDAY. ANOTHER COLD FRONT WILL APPROACH TUESDAY AND THE CHANCE OF
SHOWERS AND THUNDERSTORMS WILL INCREASE DURING THE DAY. THE FRONT
MOVES INTO THE FORECAST WATERS TUESDAY NIGHT AND THE CHANCE OF
THUNDERSTORMS REMAINS.
&&
.HYDROLOGY...
HEAVY RAIN IS A POSSIBILITY TODAY THROUGH SATURDAY. QPF OF AT LEAST
AN INCH TO POSSIBLY AN INCH AND A HALF ON AVERAGE IS QUITE
POSSIBLE. AS SUCH...LOCAL FLOODING OF LOW LYING/POOR DRAINAGE
AREAS AND SMALL STREAMS MAY OCCUR IN ANY HEAVIER RAINFALL TODAY
AND TONIGHT
ON SATURDAY...THE HEAVIER RAIN POTENTIAL SHIFTS TO THE EAST ACROSS
LONG ISLAND AND SOUTHERN CT. AGAIN...THE PROLONGED NATURE OF THE
RAINFALL SUGGESTS ONLY LOCAL PONDING/MINOR FLOOD POTENTIAL.
RIVER FLOODING IS NOT EXPECTED AT THIS TIME.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EDT
SATURDAY FOR ANZ350-353-355.
&&
SYNOPSIS...MET/PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...MET
AVIATION...JM
MARINE...MET/PW
HYDROLOGY...PWHazardous weather outlook, Aug 9, 6:21 PM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 621 PM EDT THU AUG 9 2012 NJZ002-004-103>108-NYZ067>070-101100- WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 621 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY NIGHT AS A COLD FRONT SLOWLY MOVES INTO THE REGION. THE MAIN THREAT IS DAMAGING WINDS. THERE IS ALSO A LOW CHANCE OF FLASH FLOODING WITH THE THUNDERSTORMS...THOUGH RIVER FLOODING IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ006-NYZ071>075-078>081-176>179-101100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 621 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY NIGHT AS A COLD FRONT SLOWLY MOVES INTO THE REGION. THE MAIN THREAT IS DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-101100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 621 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY NIGHT HAVE THE POTENTIAL TO PRODUCE STRONG GALE FORCE WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 9:47 AM EDT | Areal Flood Advisory | OKX | Orange | 58 min |
| Aug 10, 10:24 AM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 51 min |
| Aug 10, 10:49 AM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Queens and 3 more | 116 min |
| Aug 10, 11:02 AM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Queens and 3 more | 103 min |
| Aug 10, 11:48 AM EDT | Areal Flood Advisory | OKX | Nassau | 87 min |
| Aug 10, 12:09 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 81 min |
| Aug 10, 12:48 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond | 57 min |
| Aug 10, 12:53 PM EDT | Areal Flood Advisory | OKX | Orange, Rockland | 52 min |
| Aug 10, 1:03 PM EDT | Special Marine Warning | OKX | 27 min | |
| Aug 10, 1:18 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 87 min |
| Aug 10, 1:21 PM EDT | Special Weather Statement | OKX | Nassau | 54 min |
| Aug 10, 1:33 PM EDT | Tornado Warning | OKX | Suffolk | 8 min |
| Aug 10, 1:47 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 58 min |
| Aug 10, 1:56 PM EDT | Tornado Warning | OKX | Suffolk | 19 min |
| Aug 10, 2:00 PM EDT | Flash Flood Warning | OKX | Suffolk | 2 hr |
| Aug 10, 2:11 PM EDT | Special Marine Warning | OKX | 64 min | |
| Aug 10, 2:14 PM EDT | Special Marine Warning | OKX | 61 min | |
| Aug 10, 2:23 PM EDT | Special Weather Statement | OKX | Suffolk | 52 min |
| Aug 10, 2:24 PM EDT | Areal Flood Advisory | OKX | Suffolk | 81 min |
| Aug 10, 2:47 PM EDT | Flash Flood Warning | OKX | Suffolk | 88 min |
| Aug 10, 3:07 PM EDT | Special Marine Warning | OKX | 23 min | |
| Aug 10, 3:10 PM EDT | Special Marine Warning | OKX | 35 min | |
| Aug 10, 3:16 PM EDT | Special Marine Warning | OKX | 59 min | |
| Aug 10, 3:19 PM EDT | Tornado Warning | OKX | Suffolk | 26 min |
| Aug 10, 3:47 PM EDT | Special Marine Warning | OKX | 43 min | |
| Aug 10, 4:18 PM EDT | Special Marine Warning | OKX | 57 min | |
| Aug 10, 5:08 PM EDT | Areal Flood Advisory | OKX | Rockland | 112 min |
| Aug 10, 2:58 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 2 hr |
| Aug 10, 3:25 PM EDT | Flash Flood Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 65 min |
| Aug 10, 3:31 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 29 min |
| Aug 10, 3:41 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 64 min |
| Aug 10, 3:49 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 41 min |
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.